Alert archive / Virginia / Wind Advisories in 2016

Wind Advisory 7, NWS Baltimore/Washington

March 1, 20164 counties in West Virginia; 15 counties in Virginia; Allegany County, Maryland

NWS Baltimore/Washington issued this wind advisory at Mar 1, 2016, 3:31 AM EST for 4 counties in West Virginia; 15 counties in Virginia; Allegany County, Maryland. It took effect at Mar 1, 2016, 9:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 3:31 AM EST (08:31 UTC)
In effect from
Mar 1, 2016, 9:00 PM EST
Expired
Mar 2, 2016, 12:28 PM EST
In force
15 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS71 KLWX 010831
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 AM EST TUE MAR 1 2016

MDZ501-VAZ025-026-503-504-507-508-WVZ055-501>503-505-506-011645-
/O.NEW.KLWX.WI.Y.0007.160302T0200Z-160302T1700Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
STUARTS DRAFT...HARRISONBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...CIRCLEVILLE...FRANKLIN
331 AM EST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO NOON EST WEDNESDAY.

* TIMING...LATE THIS EVENING THROUGH WEDNESDAY MORNING. THE
  STRONGEST WINDS WILL BE BETWEEN MIDNIGHT AND 10 AM WEDNESDAY. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS AROUND 50
  MPH...BECOMING NORTHWEST OVERNIGHT INTO WEDNESDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
5 follow-up statements
684 
WWUS71 KLWX 012102
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EST TUE MAR 1 2016


MDZ501-VAZ025-026-503-504-507-508-WVZ055-501>503-505-506-020515-
/O.EXT.KLWX.WI.Y.0007.160302T0200Z-160302T1800Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
STUARTS DRAFT...HARRISONBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...CIRCLEVILLE...FRANKLIN
402 PM EST TUE MAR 1 2016

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

* TIMING...LATE THIS EVENING THROUGH WEDNESDAY MORNING. THE 
  STRONGEST WINDS WILL BE BETWEEN MIDNIGHT AND 10 AM WEDNESDAY.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS AROUND 50 MPH... 
  BECOMING NORTHWEST OVERNIGHT INTO WEDNESDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
079 
WWUS71 KLWX 020831
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 AM EST WED MAR 2 2016

MDZ501-VAZ025-026-503-504-507-508-WVZ055-501>503-505-506-021645-
/O.CON.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
STUARTS DRAFT...HARRISONBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...CIRCLEVILLE...FRANKLIN
331 AM EST WED MAR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* TIMING...THROUGH MIDDAY...WITH THE STRONGEST WINDS EXPECTED NOW
  THROUGH 10 AM.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
878 
WWUS71 KLWX 021405
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
905 AM EST WED MAR 2 2016

VAZ025-026-WVZ055-502-021515-
/O.CAN.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
AUGUSTA-ROCKINGHAM-HARDY-EASTERN GRANT-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...STUARTS DRAFT...
HARRISONBURG...MOOREFIELD...PETERSBURG
905 AM EST WED MAR 2 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WIND GUSTS ABOVE 45 MPH ARE NO LONGER EXPECTED...ALTHOUGH BREEZY
CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON.

$$

MDZ501-VAZ503-504-507-508-WVZ501-503-505-506-021800-
/O.CON.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-WESTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...BAYARD...MOUNT STORM...ELK GARDEN...
CIRCLEVILLE...FRANKLIN
905 AM EST WED MAR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* TIMING...THE STRONGEST WIND GUSTS WILL BEGIN TO LESSEN THROUGH
  THE LATE MORNING HOURS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
567 
WWUS71 KLWX 021505
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1005 AM EST WED MAR 2 2016

MDZ501-VAZ503-504-WVZ501-503-505-506-021615-
/O.CAN.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN
1005 AM EST WED MAR 2 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WIND GUSTS ABOVE 45 MPH ARE NO LONGER EXPECTED...ALTHOUGH BREEZY
CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON.

$$

VAZ507-508-021800-
/O.CON.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN
1005 AM EST WED MAR 2 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* TIMING...THE STRONGEST WIND GUSTS WILL BEGIN TO LESSEN THROUGH 
  THE LATE MORNING HOURS.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
558 
WWUS71 KLWX 021728
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 PM EST WED MAR 2 2016

VAZ507-508-021830-
/O.CAN.KLWX.WI.Y.0007.000000T0000Z-160302T1800Z/
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN
1228 PM EST WED MAR 2 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WIND GUSTS ABOVE 45 MPH ARE NO LONGER EXPECTED...ALTHOUGH BREEZY
CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:31 AM EST, 0 minutes earlier.

Area forecast discussion, Mar 1, 3:31 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 AM EST TUE MAR 1 2016

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF TO THE EAST TODAY. A COLD FRONT WILL
CROSS THE REGION LATE TONIGHT INTO EARLY WEDNESDAY. HIGH PRESSURE
WILL AGAIN BRIEFLY BUILD WEDNESDAY NIGHT INTO THURSDAY...BUT
MULTIPLE LOW PRESSURE SYSTEMS POSSIBLY IMPACT THE MID-ATLANTIC
THURSDAY NIGHT THROUGH THE COMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE OVERHEAD IS RESPONSIBLE FOR MAINLY CLEAR SKIES ALONG
WITH DRY AND SEASONABLY CHILLY CONDITIONS EARLY THIS MORNING.

THE HIGH WILL MOVE OFF THE COAST TODAY AND A RETURN FLOW WILL
DEVELOP FROM THE SOUTH. IT WILL TURN OUT BREEZY IN THE AFTERNOON
SINCE THE GRADIENT WILL STRENGTHEN AHEAD OF LOW PRESSURE
APPROACHING FROM THE WEST. WILL ALSO SEE MORE HIGH AND MID-LEVEL
CLOUDS THROUGHOUT THE DAY...BUT IT SHOULD REMAIN DRY. THE
SOUTHERLY FLOW WILL ALLOW FOR WARM CONDITONS...AND WITH DECENT
SUNSHINE THROUGH MOST OF THE DAY MAX TEMPS WILL BE WELL ABOVE
CLIMO. LEANED TOWARD THE WARMER GUIDANCE WITH MAX TEMPS FORECAST
TO BE RANGE FROM THE 50S IN THE MOUNTAINS...TO THE LOWER AND
MIDDLE 60S NEAR WASHINGTON AND BALTIMORE...TO THE MIDDLE AND UPPER
60S IN CENTRAL VIRGINIA.

THE LOW WILL CONTINUE TO STRENGTHEN AS IT PASSES BY TO OUR NORTH
LATE TONIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE
THROUGH OUR AREA DURING THIS TIME...PASSING THROUGH THE POTOMAC
HIGHLANDS NEAR MIDNIGHT THEN ACROSS THE SHENANDOAH VALLEY BETWEEN
1 AND 3 AM...BEFORE MOVING THROUGH THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS AS WELL AS SOUTHERN MARYLAND BETWEEN 3 AM AND 6
AM. DEEPER MOISTURE WILL STREAM INTO THE AREA FROM THE SOUTH
AHEAD OF THE FRONT...SO SHOWERS ARE EXPECTED ALONG AND AHEAD OF
THE FRONTAL PASSAGE LATER THIS EVENING AND OVERNIGHT. GIVEN THE
POTENT SHORTWAVE AND HEIGHT FALLS JUST AHEAD OF THE FRONTAL
PASSAGE...DID ADD SLIGHT CHANCE FOR THUNDER DUE TO HIGHER MID-
LEVEL LAPSE RATES. INSTABILITY SHOULD REMAIN LIMITED AND ANY
THUNDERSTORMS SHOULD BE ELEVATED. HAVING THAT BEEN SAID...A STRONG
PRESSURE GRADIENT WITH THE FRONT WILL ALLOW FOR A STRONG LOW-
LEVEL JET TO DEVELOP. STRONG FORCING ALONG THE FRONT SUGGESTS THAT
A LINE OF HEAVIER SHOWERS RIGHT ALONG THE BOUNDARY COULD CAUSE
GUSTY WINDS FROM ALOFT TO MIX DOWN. THE BEST CHANCE FOR THIS TO
OCCUR WILL BE LATE TONIGHT RIGHT ALONG THE FRONTAL PASSAGE.

A STRONG PRESSURE SURGE BEHIND THE COLD FRONT WILL CAUSE GUSTY
WESTERLY WINDS AROUND 35 TO 45 MPH TOWARD MORNING FOR MOST AREAS
AND IT WILL TURN OUT MUCH COLDER. TEMPS MAY DROP 20 DEGREES IN A
FEW HOURS FROM THE 50S INTO THE 30S FOR MANY LOCATIONS BY SUNRISE.
HIGHER ELEVATIONS ARE LIKELY TO EXPERIENCE EVEN STRONGER WINDS DUE
TO THE LOW-LEVEL JET. A WIND ADVISORY IS IN EFFECT FOR THE
ALLEGHENY AND POTOMAC HIGHLANDS AS WELL AS THE BLUE RIDGE
MOUNTAINS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE FRONT WILL MOVE OFF TO THE EAST WEDNESDAY...BUT STRONG COLD
ADVECTION AND GUSTY WINDS WILL CONTINUE THROUGH MOST OF THE DAY
BEHIND THE FRONT. BLUSTERY AND COLD CONDITIONS ARE EXPECTED WITH
TEMPS RANGING FROM THE 20S IN THE MOUNTAINS TO THE 40S NEAR
WASHINGTON AND BALTIMORE DURING THE AFTERNOON HOURS. THE WIND
ADVISORY FOR THE HIGHER ELEVATIONS IS IN EFFECT UNTIL NOON
WEDNESDAY.

HIGH PRESSURE WILL BULID OVERHEAD WEDNESDAY NIGHT...BRINGING DRY
AND COLD CONDITIONS BEFORE MOVING OFF TO THE EAST THURSDAY.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE AREA THURSDAY BEFORE
PASSING BY TO THE SOUTH THURSDAY NIGHT. SHORTWAVE ENERGY WILL BE
SPLIT BETWEEN THE NORTHERN AND SOUTHERN STREAM. THE SOUTHERN
STREAM WILL EVENTUALLY PHASE WITH THE NORTHERN STREAM
SYSTEM...CAUSING LOW PRESSURE TO RAPIDLY INTENSIFY. HOWEVER...IT
APPEARS THAT THIS WOULD TAKE PLACE TOO LATE BEFORE THE COASTAL LOW
HAS A CHANCE TO SIGNIFICANTLY IMPACT THE AREA.

HAVING THAT BEEN SAID...THE SOUTHERN STREAM SYSTEM WILL TRACK TO
OUR SOUTH...PUTTING OUR AREA IN THE FAVORABLE LOCATION FOR SNOW TO
DEVELOP LATE THURSDAY AND THURSDAY NIGHT. DETAILS ARE UNCERTAIN AT
THIS TIME...BUT MOST OF THE DETERMINISTIC GUIDANCE AND THE
ENSEMBLE RUNS SHOW AN ACCUMULATING SNOW DEVELOPING LATE THURSDAY
IN THE ALLEGHENY HIGHLANDS AND THURSDAY NIGHT ACROSS MOST OTHER
LOCATIONS. TIMING AND EXACT SNOWFALL AMOUNTS REMAIN UNCERTAIN AT
THIS TIME...DUE TO UNCERTAINTY IN THE EXACT TRACK OF THE SOUTHERN
STREAM SYSTEM.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
CONTINUING FROM THE PREVIOUS SECTION...FRIDAYS WX WILL BE FOCUSED
AROUND THE PROGRESSION/PLACEMENT OF SHORTWAVE ENERGY ROUNDING THE
BASE OF AN UPPER LVL TROUGH...AND AT THE SFC THE TRACK OF A
DEEPENING COASTAL LOW. STILL SOME DISCREPANCIES IN THE PLACEMENT
OF THE AFOREMENTIONED FEATURES IN THE 00Z MODEL SUITE...WITH THE
GFS TRACK COMING FURTHER NORTH WITH THE SHORTWAVE...ALONG WITH THE
CENTER OF THE LOW BEING CLOSER TO SHORE WHILE THE ECMWF REMAINS
THE LOWER END OF THE SPECTRUM. PROFILE ALOFT SHOWING THE LATEST
RUN OF MODELS COLDER THAN WHAT WE WERE SEEING 24 HRS AGO...ESP
WITH THE INCREASED CAA ON THE NLY FLOW AS THE SFC LOW DEEPENS
OFFSHORE. 850MB TEMPS ACROSS THE CWA BY 18Z FRI GENERALLY -5 TO -7
DEGREES CELSIUS THOUGH SFC TEMPS EXPECTED TO WARM INTO THE 40S FOR
MOST AREAS FRI AFTN...SUGGESTING INITIALLY SNOW FRI
MORNING...TURNING TO A RAIN/SNOW MIX OR EVEN ALL RAIN BY FRI
AFTN...IF THE PCPN IS OCCURRING. THE 00Z MODELS ARE QUICKER WITH
THE PROGRESSION OF THE LOW AND AS SUCH...HAVE NOW TIMED OUT THE
HEAVIER AMTS TO THURS NIGHT...WITH LIGHT AMTS ONLY DURING THE DAY
FRI AS THE AXIS OF HEAVIEST QPF PUSHES OFFSHORE.

THE AREA BEGINS TO DRY OUT BY FRI NIGHT AS HIGH PRESSURE BUILDS IN
THE WAKE OF THE DEPARTING LOW. QUICK MOVING LOW PRESSURE COULD BRING
ANOTHER QUICK BURST OF LIGHT SNOW OR RAIN SAT NIGHT WITH THE HIGH
RETURNING BRIEFLY SUNDAY INTO MONDAY. THE GFS IS SUGGESTING YET
ANOTHER SYSTEM MONDAY...BUT WILL PLAY CONSERVATIVE FOR NOW AND KEEP
A DRY FORECAST HEADING INTO THE NEW WORK WEEK.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS TODAY WITH INCREASING SOUTHERLY WINDS. WINDS WILL
GUST AROUND 20 TO 25 KNOTS THIS AFTERNOON. A COLD FRONT WILL PASS
THROUGH THE TERMINALS AFTER MIDNIGHT. SOUTH TO SOUTHWEST WINDS
WILL GUST AROUND 20 TO 25 KNOTS AHEAD OF THE FRONT. A LINE OF
HEAVIER SHOWERS ALONG THE FRONT MAY CAUSE LOCALLY GUSTY WINDS AS
THE BOUNDARY MOVES THROUGH. MVFR CONDITIONS ARE LIKELY IN THE
SHOWERS LATE TONIGHT. BRIEF IFR CONDITIONS ARE POSSIBLE IN LOCALLY
HEAVIER SHOWERS OR PERHAPS EVEN AN ISOLATED THUNDERSTORM.

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT FOR
WEDNESDAY. GUSTS AROUND 30 TO 35 KNOTS ARE EXPECTED. THE STRONGEST
GUSTS WILL BE THROUGH THE MIDDAY HOURS. HIGH PRESSURE WILL BUILD
OVERHEAD WEDNESDAY NIGHT...CAUSING WINDS TO DIMINISH.

VFR CONDITIONS ARE EXPECTED THURSDAY. LOW PRESSURE WILL PASS BY TO
THE SOUTH THURSDAY NIGHT...AND SNOW IS LIKELY ALONG WITH IFR
CONDITIONS.

SUB-VFR CONDITIONS LIKELY FRIDAY-FRI NIGHT. BEST CHC FOR IFR OR
LOWER CONDITIONS FRIDAY MORNING WITH THE BEST CHC FOR SNOW.
CONDITIONS IMPROVE LATE FRI NIGHT...BCMG VFR SAT. SUB-VFR
CONDITIONS PSBL SAT NIGHT WITH THE PASSING CLIPPER.

&&

.MARINE...
HIGH PRESSURE WILL MOVE OFF THE COAST TODAY AND A SOUTHERLY FLOW
WILL STRENGTHEN. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
WATERS FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

A COLD FRONT WILL APPROACH THE WATERS TONIGHT BEFORE PASSING
THROUGH BETWEEN 3 AM AND 6 AM LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. SHOWERS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. THE
PRESSURE GRADIENT WILL CONTINUE TO STRENGTHEN ALONG THE
FRONT...CAUSING GUSTY SOUTH TO SOUTHWEST WINDS. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE WATERS TONIGHT. A LINE OF HEAVIER
SHOWERS AND PERHAPS EVEN AN ISOLATED THUNDERSTORM ARE POSSIBLE
RIGHT ALONG THE COLD FRONT BETWEEN 3 AM AND 6 AM. LOCALLY GUSTY
WINDS MAY GET MIXED DOWN TO THE SURFACE.

A STRONG PRESSURE SURGE WILL CAUSE GUSTY NORTHWEST WINDS
WEDNESDAY. A GALE WARNING IS IN EFFECT FOR THE WATERS WEDNESDAY
MORNING. WINDS WILL GRADUALLY SUBSIDE WEDNESDAY AFTERNOON...BUT A
SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE WATERS DURING THIS
TIME. THE SMALL CRAFT ADVISORY MAY BE NEEDED INTO WEDNESDAY NIGHT
FOR PORTIONS OF THE WATERS...BUT WINDS WILL GRADUALLY DIMINISH AS
HIGH PRESSURE BUILDS OVERHEAD.

HIGH PRESSURE WILL MOVE OFF TO THE EAST THURSDAY AND LOW PRESSURE
WILL PASS BY TO THE SOUTH OF THE WATERS THURSDAY NIGHT. THE
GRADIENT SHOULD REMAIN RELATIVELY WEAK DURING THIS TIME.

SCA CONDITIONS BECOME PSBL AGAIN...MAINLY ON THE CHESAPEAKE BAY
FRI MORNING AND CONTINUING THRU FRI NIGHT. SUB-SCA CONDITIONS FOR
THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
MINOR FLOODING IS POSSIBLE MAINLY ACROSS THE NORTHERN CHESAPEAKE
BAY DURING THE HIGH TIDE CYCLE LATE TONIGHT DUE TO AN INCRSG
SOUTHERLY FLOW. STRONG NORTHWEST WINDS WILL CAUSE ANOMALIES TO
DROP SHARPLY WEDNESDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 9 PM THIS EVENING TO NOON EST WEDNESDAY FOR
     MDZ501.
VA...WIND ADVISORY FROM 9 PM THIS EVENING TO NOON EST WEDNESDAY FOR
     VAZ025-026-503-504-507-508.
WV...WIND ADVISORY FROM 9 PM THIS EVENING TO NOON EST WEDNESDAY FOR
     WVZ055-501>503-505-506.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 AM EST
     WEDNESDAY FOR ANZ530>543.
     GALE WARNING FROM 6 AM TO NOON EST WEDNESDAY FOR ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...BJL/SEARS
AVIATION...BJL/SEARS
MARINE...BJL/SEARS
TIDES/COASTAL FLOODING...SEARS
Hazardous weather outlook, Feb 29, 4:16 PM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EST MON FEB 29 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-011230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
416 PM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE
TUESDAY NIGHT THROUGH WEDNESDAY.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE ACROSS PORTIONS OF THE AREA
LATE TUESDAY NIGHT AND WEDNESDAY.

THERE IS A SLIGHT WINTER STORM THREAT THURSDAY NIGHT THROUGH
FRIDAY MORNING. IF THE THREAT MATERIALIZES...IT MAY CAUSE TRAVEL
DISRUPTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-011230-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
416 PM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND GUSTS AROUND 50 MPH ARE POSSIBLE LATE TUESDAY NIGHT THROUGH
WEDNESDAY.

THERE IS A SLIGHT WINTER STORM THREAT THURSDAY NIGHT THROUGH
FRIDAY MORNING. IF THE THREAT MATERIALIZES...IT MAY CAUSE TRAVEL
DISRUPTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:31 AM ESTGale WarningLWX37 hr
Mar 1, 12:41 PM ESTSmall Craft AdvisoryLWX39 hr

Nearby

Wind Advisories in Virginia, 2016Wind Advisories in West Virginia, 2016Wind Advisories in Maryland, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.